Alert archive / Pennsylvania / Wind Chill Advisories in 2014
Wind Chill Advisory 12, NWS Cleveland, OH
NWS Cleveland, OH issued this wind chill advisory at Mar 2, 2014, 3:36 PM EST for Crawford County, Erie County, Pennsylvania. It took effect at Mar 3, 2014, 1:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2014, 3:36 PM EST (20:36 UTC)
- In effect from
- Mar 3, 2014, 1:00 AM EST
- Expired
- Mar 3, 2014, 10:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640 WWUS41 KCLE 022036 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 336 PM EST SUN MAR 2 2014 ...WIND CHILL ADVISORY IN EFFECT FOR NORTHWEST PENNSYLVANIA LATE TONIGHT... .TEMPERATURES WILL FALL BELOW ZERO LATE TONIGHT AS CLOUDS START TO CLEAR. THIS WILL COMBINE WITH NORTHERLY WINDS OF 5 TO 10 MPH TO CREATE WIND CHILL VALUES IN THE 10 TO 20 BELOW RANGE. PAZ001>003-030445- /O.NEW.KCLE.WC.Y.0012.140303T0600Z-140303T1500Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 336 PM EST SUN MAR 2 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST MONDAY. * WIND CHILL READINGS...BETWEEN 10 AND 20 BELOW LATE TONIGHT AND EARLY MONDAY MORNING. * WINDS...NORTH AT 5 TO 10 MPH. * TEMPERATURES...WILL DROP TO BETWEEN ZERO AND 5 BELOW. * IMPACTS...OUTDOOR EXPOSURE COULD LEAD TO FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
3 follow-up statements
673 WWUS41 KCLE 030219 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 919 PM EST SUN MAR 2 2014 ...WIND CHILL ADVISORY IN EFFECT FOR NORTHWEST PENNSYLVANIA OVERNIGHT... .TEMPERATURES WILL FALL BELOW ZERO OVERNIGHT AS CLOUDS START TO CLEAR. THIS WILL COMBINE WITH NORTHERLY WINDS OF 5 TO 10 MPH TO CREATE WIND CHILL VALUES IN THE 10 TO 20 BELOW ZERO RANGE. PAZ001>003-031030- /O.CON.KCLE.WC.Y.0012.140303T0600Z-140303T1500Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 919 PM EST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST MONDAY... * WIND CHILL READINGS...BETWEEN 10 AND 20 BELOW ZERO OVERNIGHT AND EARLY IN THE MORNING. * WINDS...NORTH AT 5 TO 10 MPH. * TEMPERATURES...WILL DROP TO BETWEEN ZERO AND 5 BELOW. * IMPACTS...OUTDOOR EXPOSURE COULD LEAD TO FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LOMBARDY
059 WWUS41 KCLE 031129 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 629 AM EST MON MAR 3 2014 ...WIND CHILL ADVISORY IN EFFECT FOR NORTHWEST PENNSYLVANIA THIS MORNING... PAZ001>003-031500- /O.CON.KCLE.WC.Y.0012.000000T0000Z-140303T1500Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 629 AM EST MON MAR 3 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WIND CHILL READINGS...BETWEEN 10 AND 15 BELOW ZERO EARLY THIS MORNING. * WINDS...NORTH AT 5 TO 10 MPH. * TEMPERATURES...WILL DROP TO BETWEEN ZERO AND 5 BELOW. * IMPACTS...OUTDOOR EXPOSURE COULD LEAD TO FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 10 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. IF YOU WILL BE OUTDOORS USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO PREVENT FROSTBITE AND HYPOTHERMIA. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OUDEMAN
531 WWUS41 KCLE 031510 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1010 AM EST MON MAR 3 2014 PAZ001>003-031615- /O.EXP.KCLE.WC.Y.0012.000000T0000Z-140303T1500Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 1010 AM EST MON MAR 3 2014 ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES ARE RISING SO THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 1:35 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Mar 2, 1:35 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 135 PM EST SUN MAR 2 2014 .SYNOPSIS... A COLD FRONT WILL STALL ACROSS THE TENNESSEE AND LOWER OHIO VALLEY TODAY AS WAVES OF LOW PRESSURE MOVE ALONG THE BOUNDARY. HIGH PRESSURE AND DRY STABLE AIR WILL BUILD ACROSS THE AREA FROM THE NORTHWEST TONIGHT AND MONDAY. HIGH PRESSURE WILL CONTINUE IN THE AREA THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WINTER WEATHER ADVISORY HAS ENDED FOR ALL OF NRN OHIO. THE SURFACE RIDGE CONTINUES TO EXPAND NORTH OF LAKE ERIE AND VERY DRY AIR HAS SPREAD INTO THE LOW LEVELS. THE NEXT ROUND OF SNOW TO KEEP AN EYE ON CAN BE SEEN DEVELOPING ACROSS CENTRAL ILLINOIS AS LIFT RAMPS UP AHEAD OF THE UPPER LEVEL WAVE MOVING INTO THE SOUTHERN PLAINS. THIS SNOW IS EXPECTED TO MOVE EAST INTO CENTRAL OHIO TONIGHT BUT REMAIN JUST SOUTH OF THE FORECAST AREA AS THE BUILDING HIGH WINDS OUT. LEFT 50 PERCENT CHANCE POPS IN OUR SOUTHERN FEW COUNTIES TO ACCOUNT FOR ANY SNOW THAT MAY CLIP OUR AREA BUT NOT EXPECTING ADDITIONAL ACCUMULATIONS. SCATTERED LIGHT LAKE EFFECT SNOW SHOWERS/FLURRIES ALSO CONTINUE OFF OF CENTRAL LAKE ERIE BUT THESE SHOULD REMAIN LIGHT. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... WILL TAPER POPS TO CHANCE/SLIGHT CHANCE CATEGORY BY MIDNIGHT WITH FURTHER DRYING BY 12Z MONDAY AS HIGH PRESSURE BUILDS IN. NEXT CHANCE OF SNOW COMES TUESDAY...MAINLY AFTERNOON AS THE AIRMASS MOISTENS WITH A SHORT WAVE MOVING THROUGH THE GREAT LAKES. WEDNESDAY WILL KEEP THE SLIGHT CHANCE ALREADY IN PLACE. THE GFS SHOWS A WEAK WAVE MOVING THROUGH THE REGION WITH DIVERGENT FLOW ALOFT. BEST FORCING HOWEVER WILL BE ACROSS THE SOUTHEASTERN STATES AHEAD OF A RATHER SHARP UPPER TROF AS WELL AS NORTH OF THE AREA ACROSS ONTARIO AND QUEBEC AS UPPER LOW PRESSURE MOVES THROUGH. TEMPS BELOW NORMAL THROUGH THE PERIOD. && .LONG TERM /THURSDAY THROUGH SATURDAY/... THE EXPECTED WARM UP LATE NEXT WEEK WILL ONLY BE SUBTLE AT BEST AND BRIEF. FRI MAY BE THE ONLY DAY WHERE TEMPS EVEN RISE AROUND THE NORMAL POINT...JUST AHEAD OF ANOTHER COLD FRONT THAT MOVES THRU THE AREA. STILL NOT SURE THE WEAK UPPER TROUGH/INVERTED SURFACE TROUGH WON'T BE ABLE TO PRODUCE SOME LIGHT RAIN OR SNOW ON THU SO WILL PUT A SLIGHT CHANCE BACK INTO THE FORECAST. WILL LEAVE THU NIGHT DRY DUE TO BETTER RIDGING. THE COLD FRONT CROSSING THE AREA LATER FRI OR FRI NIGHT SHOULD PROVIDE THE FOCUS FOR A GOOD THREAT FOR RAIN THAT WILL PROBABLY CHANGE TO SNOW FRI NIGHT INTO SAT...OR A RAIN/SNOW MIX. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... THE MAIN SNOW AREA HAS JUST ABOUT MOVED SOUTH OF THE FORECAST AREA. IN THE NORTHEAST FLOW SOME LAKE ENHANCED SNOW SHOWERS HAVE DEVELOPED. AS THE FLOW BECOMES NORTH BY THIS EVENING THEY WILL BECOME MORE NORTH TO SOUTH ORIENTED AND WILL GET AN INFLUENCE FROM LAKE HURON. HOWEVER...THE AIRMASS WILL BE DRYING OUT ESPECIALLY THIS EVENING AND TONIGHT SO EXPECTING SOME MVFR SNOW SHOWERS ESPECIALLY FOR CLE AND CAK AND ONLY EXPECTING A DUSTING AS THE AIRMASS IS DRYING OUT. FOR ERI AND YNG NOT EXPECTING ANY VISIBILITY RESTRICTIONS. THE CLOUDS FORECAST IS TOUGH FOR THE REST OF THE AREA...SOME BRIEF VFR CONDITIONS MAY OCCUR THIS AFTERNOON BUT WITH THE NORTHERLY FLOW TONIGHT LAKE EFFECT/LAKE ENHANCED MVFR CLOUDS WILL OCCUR OVER MUCH OF THE AREA EXCEPT AT TOL AND FDY. .OUTLOOK...NON VFR TUESDAY NIGHT INTO WEDNESDAY. && .MARINE... NE TO N WINDS MAY BLOW 15 TO 25 KNOTS AT TIMES INTO TONIGHT THEN GRADUALLY DIMINISH INTO MON NIGHT AS HIGH PRESSURE MOVES OVER THE LAKE. A BACK DOOR COLD FRONT WILL DROP ACROSS THE LAKE TUE THEN NE WINDS WILL INCREASE BACK TO 15 TO 20 KNOTS TUE NIGHT INTO WED THEN DIMINISH A LITTLE AND TURN EAST ON THU THEN LIGHT AND VARIABLE FOR FRI. ANOTHER COLD FRONT LOOKS TO BE WORKING SE ACROSS THE LAKE LATE FRI AND SHOULD START TO SHIFT THE VARIABLE WINDS TO NW. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...KEC SHORT TERM...TK LONG TERM...ADAMS AVIATION...KIELTYKA MARINE...ADAMS
Hazardous weather outlook, Mar 2, 1:09 PM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 109 PM EST SUN MAR 2 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031200- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 109 PM EST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIND CHILLS WILL DROP TO NEAR ZERO TODAY AND DIP AS LOW AS TEN BELOW OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-031200- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 109 PM EST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 2, 12:31 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1231 PM EST SUN MAR 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM SNOW SHAKER HTS 41.47N 81.56W
03/02/2014 M3.0 INCH CUYAHOGA OH TRAINED SPOTTER
12 HOUR SNOWFALL.
&&
EVENT NUMBER CLE1401248
KIELTYKANearby
Wind Chill Advisories in Pennsylvania, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.